A note on the Gelfand-Mazur theorem

Bhatt, S. J. ; Karia, D. J. ; Kulkarni, S. H. ; Shimpi, M. E. (1998) A note on the Gelfand-Mazur theorem Proceedings of the American Mathematical Society, 126 (10). pp. 2999-3005. ISSN 0002-9939

PDF - Publisher Version

Official URL: http://www.ams.org/journals/proc/1998-126-10/S0002...

Related URL: http://dx.doi.org/10.1090/S0002-9939-98-04658-9


Three Gelfand-Mazur type theorems are proved. One of these provides a C*-property analogue of Zalar's recent generalizations of the Froelich-Ingelstam-Smiley Theorems concerning unital multiplication in Hilbert spaces; the second illustrates that the assumption in Kaplansky's version of the Gelfand-Mazur Theorem can be weakened in the presence of a C*-norm; whereas the third provides a real analogue of a result due to Srinivasan.

Item Type:Article
Source:Copyright of this article belongs to American Mathematical Society.
Keywords:Real *-algebra; Pythagorean Norm; Gelfand-Mazur Theorem; Froelich-ingelstam-smiley Theorem
ID Code:59670
Deposited On:07 Sep 2011 05:16
Last Modified:18 May 2016 10:09

Repository Staff Only: item control page